Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 449, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 13, 2021, 6:53 PM CDT for Beckham County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 6:53 PM CDT (23:53 UTC)
- Expired
- Aug 13, 2021, 7:20 PM CDT
- In force
- 27 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Beckham County, OK
The radar
The Altus AFB radar (KFDR), 125 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1745 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
634
WUUS54 KOUN 132353
SVROUN
OKC009-140045-
/O.NEW.KOUN.SV.W.0449.210813T2353Z-210814T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
653 PM CDT Fri Aug 13 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northeastern Beckham County in western Oklahoma...
* Until 745 PM CDT.
* At 653 PM CDT, a severe thunderstorm was located 7 miles east of
Sayre, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Elk City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3542 9959 3542 9958 3548 9957 3548 9937
3525 9939 3525 9961
TIME...MOT...LOC 2353Z 178DEG 4KT 3533 9951
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Zwink1 follow-up statement
856
WWUS54 KOUN 140020
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
720 PM CDT Fri Aug 13 2021
OKC009-140030-
/O.CAN.KOUN.SV.W.0449.000000T0000Z-210814T0045Z/
Beckham OK-
720 PM CDT Fri Aug 13 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BECKHAM COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, therefore the warning has been cancelled. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3542 9959 3542 9958 3548 9957 3548 9937
3525 9939 3525 9961
TIME...MOT...LOC 0018Z 178DEG 4KT 3536 9951
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:16 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Aug 13, 3:16 PM CDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Norman OK 316 PM CDT Fri Aug 13 2021 ...New LONG TERM... .SHORT TERM... (This evening through Saturday) Issued at 140 PM CDT Fri Aug 13 2021 At midday, visible satellite showed the greatest clustering of midlevel clouds just west of the OKC metro, and this is where initial convection is most numerous early this afternoon. This convection should be transitioning to more surface-based as boundary layer heating/destabilization increases. As of this writing, intensity has been modest and cold pool production has been limited at best. However, later this afternoon with greater surface-based buoyancy, more intense cores and cold pools may occur. Coverage should expand primarily along remnant outflow from overnight convection and associated convergence, into southwest Oklahoma. Motion will be primarily driven by propagation where convergence is maximized along cold pool flanks, and so the slow moving convection just west of OKC metro should build further east with time. Lightning will be the primary convective hazard today, but a few strong to severe downbursts may occur later this afternoon when convective intensity peaks. Hail can't be ruled out in the most intense cells just because of the instability magnitude, but weak shear precluding sustained updrafts will limit the hail threat. Forecast uncertainty with convective timing and coverage lessens tonight into tomorrow. In fact, these weakly forced patterns with ongoing convection are some of the most difficult to forecast with precision. CAMs usually can capture coverage well but can be misleading with placement of convection and where it's most concentrated. So, our approach is fairly broad with low-moderate precipitation probabilities, and we intend to refine corridors of higher chances through mesoanalysis. A band of mid-upper moisture contributing to anomalous precipitable water values is often associated with greater coverage of convection and rainfall efficiency, even in weakly forced environments, and we will have that later tonight into tomorrow. We did err toward higher probabilities for during the afternoon when diurnal destabilization occurs. It wouldn't be too surprising if coverage decreased quite a bit tonight with loss of instability and weak forcing (i.e., absence of low-level jet). BRB && .LONG TERM... (Saturday night through next Thursday) Issued at 232 PM CDT Fri Aug 13 2021 It's a mess. Sporadic, unorganized precipitation will continue Saturday night through most of next week. Cooler temperatures in the midlevels with uncapped temperature profiles should provide enough support for showers and storms through varying portions of Oklahoma and western north Texas. With a relatively weak upper air pattern, any showers/storms that develop will be fairly disorganized. Most of the focus will be on any boundaries that develop as the forcing for storms to develop. The only exception is a small signal in the ensembles of a low magnitude upper level trough that develops Monday night into Tuesday, which may enhance the coverage and organization of potential storms. Temperatures will remain below normal over the weekend into early next week due to a combination of rainfall and cloud cover. Zwink && .AVIATION... (18Z TAFS) Issued at 1237 PM CDT Fri Aug 13 2021 Isolated to scattered showers and thunderstorms will increase through the afternoon. Location is difficult to anticipate although the greatest coverage should be focused in an east to west band that would include CSM, OKC, and OUN. Even here probabilities are fairly low of impact to the terminals, and TEMPO may be aggressive. Outside of these locations impact of a shower or storm can't be ruled out. Better chances arrive later tonight through tomorrow morning across the entire area. Some MVFR stratus is possible as cooler temperatures and more coverage of precipitation occurs by morning. && .UPPER AIR... Issued at 1220 PM CDT Thu Aug 12 2021 No upper air flights are currently scheduled. However, one or more may be needed Friday and/or Saturday. Timing will depend on position of mesoscale features and will be determined later, if needed at all. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 71 85 70 86 / 50 50 20 30 Hobart OK 70 86 69 89 / 40 50 20 20 Wichita Falls TX 73 89 71 90 / 30 40 30 30 Gage OK 67 85 66 88 / 30 40 20 20 Ponca City OK 70 85 67 86 / 40 50 20 20 Durant OK 74 91 71 90 / 40 50 30 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...12 LONG TERM....50 AVIATION...12
Hazardous weather outlook, Aug 13, 12:39 PM CDT, 6 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1239 PM CDT Fri Aug 13 2021 OKZ004>048-050>052-TXZ083>090-141100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1239 PM CDT Fri Aug 13 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Widely scattered to scattered thunderstorms are expected this afternoon through tonight. A few strong to perhaps severe storms are possible, especially north of an Altus to Ada line and south of a Stillwater to Cheyenne line. Damaging winds will be the main threat, and hail will also be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Thunderstorms will be likely again on Saturday, but the chance for severe storms will be lower. Scattered thunderstorms will be possible each day from Sunday through Thursday, mainly in the afternoons and evenings. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Aug 13, 6:23 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
623 PM CDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG EDMOND 35.65N 97.48W
08/13/2021 OKLAHOMA OK TRAINED SPOTTER
TREE LIMBS DOWNED. POWER POLE DAMAGED. COVERED PORCH
DAMAGED.
&&
EMSpecial weather statement, Aug 13, 6:25 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Norman OK
625 PM CDT Fri Aug 13 2021
OKZ014-016-140000-
Roger Mills OK-Custer OK-
625 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of east central Roger
Mills and western Custer Counties through 700 PM CDT...
At 625 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of Butler, moving south at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hammon, Butler and Foss Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3572 9939 3576 9917 3557 9906 3550 9936
3551 9938
TIME...MOT...LOC 2325Z 345DEG 5KT 3567 9926
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
ZwinkSpecial weather statement, Aug 13, 6:35 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Norman OK
635 PM CDT Fri Aug 13 2021
OKZ021-140000-
Beckham OK-
635 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of northwestern Beckham
County through 700 PM CDT...
At 635 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southeast of Sweetwater, moving south at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Erick.
This includes Interstate 40 between mile markers 3 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3542 9979 3542 9976 3523 9964 3516 9996
3538 9997
TIME...MOT...LOC 2335Z 345DEG 5KT 3534 9985
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
ZwinkSpecial weather statement, Aug 13, 6:41 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Norman OK
641 PM CDT Fri Aug 13 2021
OKZ022-035-140015-
Kiowa OK-Washita OK-
641 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of western Washita and
northwestern Kiowa Counties through 715 PM CDT...
At 640 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sentinel, moving northeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sentinel, Dill City, Rocky and Retrop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3503 9928 3516 9936 3539 9912 3519 9891
TIME...MOT...LOC 2340Z 229DEG 13KT 3516 9921
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
ZwinkSpecial weather statement, Aug 13, 6:43 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Norman OK
643 PM CDT Fri Aug 13 2021
OKZ021-022-140015-
Washita OK-Beckham OK-
643 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of west central Washita
and east central Beckham Counties through 715 PM CDT...
At 643 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Retrop. This storm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Elk City and Retrop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3512 9933 3512 9945 3537 9949 3533 9918
TIME...MOT...LOC 2343Z 185DEG 4KT 3522 9937
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
ZwinkSpecial weather statement, Aug 13, 6:49 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Norman OK
649 PM CDT Fri Aug 13 2021
OKZ014-021-022-140015-
Roger Mills OK-Washita OK-Beckham OK-
649 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of western Washita,
southeastern Roger Mills and northeastern Beckham Counties through
715 PM CDT...
At 649 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southwest of Elk City. This storm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Elk City and Berlin.
This includes Interstate 40 between mile markers 23 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3524 9940 3526 9962 3546 9965 3543 9932
TIME...MOT...LOC 2349Z 178DEG 4KT 3533 9950
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
ZwinkThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 1:57 AM CDT | Special Weather Statement | OUN | Ellis, Woods, Woodward | 33 min |
| Aug 13, 2:21 PM CDT | Special Weather Statement | OUN | Payne | 24 min |
| Aug 13, 2:41 PM CDT | Special Weather Statement | OUN | Oklahoma | 34 min |
| Aug 13, 3:15 PM CDT | Special Weather Statement | OUN | Oklahoma | 45 min |
| Aug 13, 3:20 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 40 min |
| Aug 13, 3:23 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 52 min |
| Aug 13, 3:25 PM CDT | Special Weather Statement | OUN | Lincoln | 50 min |
| Aug 13, 3:26 PM CDT | Areal Flood Advisory | OUN | Oklahoma | 3 hr |
| Aug 13, 3:40 PM CDT | Flash Flood Warning | OUN | Oklahoma | 3 hr |
| Aug 13, 3:43 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 47 min |
| Aug 13, 3:52 PM CDT | Areal Flood Advisory | OUN | Harmon | 3 hr |
| Aug 13, 3:57 PM CDT | Special Weather Statement | OUN | Greer | 33 min |
| Aug 13, 4:28 PM CDT | Areal Flood Advisory | OUN | Lincoln, Oklahoma | 3 hr |
| Aug 13, 4:28 PM CDT | Special Weather Statement | OUN | Marshall | 47 min |
| Aug 13, 4:33 PM CDT | Special Weather Statement | OUN | Cleveland | 57 min |
| Aug 13, 4:35 PM CDT | Special Weather Statement | OUN | Lincoln | 25 min |
| Aug 13, 4:47 PM CDT | Special Weather Statement | OUN | Greer | 28 min |
| Aug 13, 4:52 PM CDT | Areal Flood Advisory | OUN | Greer | 3 hr |
| Aug 13, 4:54 PM CDT | Special Weather Statement | OUN | Canadian | 36 min |
| Aug 13, 5:07 PM CDT | Special Weather Statement | OUN | Canadian | 23 min |
| Aug 13, 5:10 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa | 50 min |
| Aug 13, 5:11 PM CDT | Special Weather Statement | OUN | Lincoln | 49 min |
| Aug 13, 5:15 PM CDT | Special Weather Statement | OUN | Roger Mills | 30 min |
| Aug 13, 5:19 PM CDT | Special Weather Statement | OUN | Jackson | 41 min |
| Aug 13, 5:31 PM CDT | Special Weather Statement | OUN | Cotton | 29 min |
| Aug 13, 5:55 PM CDT | Areal Flood Advisory | OUN | Canadian | 3 hr |
| Aug 13, 5:56 PM CDT | Special Weather Statement | OUN | Grady | 34 min |
| Aug 13, 6:03 PM CDT | Special Weather Statement | OUN | Tillman | 27 min |
| Aug 13, 6:06 PM CDT | Special Weather Statement | OUN | Greer | 24 min |
| Aug 13, 6:09 PM CDT | Special Weather Statement | OUN | Roger Mills | 36 min |
| Aug 13, 6:14 PM CDT | Special Weather Statement | OUN | Tillman | 31 min |
| Aug 13, 6:25 PM CDT | Special Weather Statement | OUN | Custer | 35 min |
| Aug 13, 6:35 PM CDT | Special Weather Statement | OUN | Beckham | 25 min |
| Aug 13, 6:39 PM CDT | Areal Flood Advisory | OUN | Greer, Kiowa | 3 hr |
| Aug 13, 6:41 PM CDT | Special Weather Statement | OUN | Washita | 34 min |
| Aug 13, 6:43 PM CDT | Special Weather Statement | OUN | Washita | 32 min |
| Aug 13, 6:47 PM CDT | Areal Flood Advisory | OUN | Custer, Dewey | 3 hr |
| Aug 13, 6:49 PM CDT | Special Weather Statement | OUN | Beckham | 26 min |
| Aug 13, 6:54 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 51 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.